Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 11:10 AM CST for Giles County, Marshall County, Maury County, Tennessee. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 11:10 AM CST (17:10 UTC)
- Expired
- Feb 11, 2009, 12:00 PM CST
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 98 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 11:22 AM CST | TSTM WND DMG | Spring Hill, TN | TREES DOWN |
| Feb 11, 11:30 AM CST | TSTM WND DMG | Spring Hill, TN | TREES WERE BLOWN DOWN IN SPRING HILL AND COLUMBIA. |
| Feb 11, 11:45 AM CST | TSTM WND DMG | Pulaski, TN | TREES WERE BLOWN DOWN. |
| Feb 11, 11:50 AM CST | TSTM WND DMG | Lewisburg, TN | TREES SNAPPED AT I-65 EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 10:38 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111710
SVROHX
TNC055-117-119-111800-
/O.NEW.KOHX.SV.W.0003.090211T1710Z-090211T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1110 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN MIDDLE TENNESSEE...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL NOON CST
* AT 1107 AM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES EAST OF CENTERVILLE TO 13 MILES SOUTH OF LAWRENCEBURG...AND
MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MOUNT PLEASANT BY 1120 AM CST...
PULASKI AND COLUMBIA BY 1130 AM CST...
SPRING HILL BY 1140 AM CST...
LEWISBURG BY 1150 AM CST...
DAMAGING WINDS UP TO 70 MPH HAVE BEEN REPORTED IN ADDITION TO SOME
STRUCTURAL DAMAGE. THESE ARE A DANGEROUS STORM...SEEK SAFE
SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3501 8722 3517 8720 3531 8724 3544 8721
3545 8729 3552 8726 3562 8735 3567 8733
3574 8722 3585 8720 3578 8693 3571 8678
3572 8669 3569 8663 3546 8667 3534 8660
3527 8673 3526 8681 3500 8684
TIME...MOT...LOC 1709Z 227DEG 53KT 3581 8731 3509 8740
$$
ROSE3 follow-up statements
000
WWUS54 KOHX 111727
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 AM CST WED FEB 11 2009
TNC055-117-119-111800-
/O.CON.KOHX.SV.W.0003.000000T0000Z-090211T1800Z/
MAURY TN-MARSHALL TN-GILES TN-
1127 AM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
GILES...MARSHALL AND MAURY COUNTIES...
AT 1124 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF COLUMBIA TO 15
MILES SOUTHWEST OF COLUMBIA TO 10 MILES SOUTHEAST OF
LAWRENCEBURG...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
COLUMBIA BY 1130 AM CST...
ELKTON...ARDMORE AND PULASKI BY 1135 AM CST...
SPRING HILL AND LYNNVILLE BY 1140 AM CST...
CORNERSVILLE BY 1150 AM CST...
LEWISBURG BY 1155 AM CST...
CHAPEL HILL BY NOON CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3501 8722 3517 8720 3530 8721 3531 8724
3532 8721 3544 8721 3552 8726 3585 8720
3578 8693 3576 8692 3571 8678 3572 8669
3569 8663 3546 8667 3534 8660 3527 8673
3526 8681 3500 8684
TIME...MOT...LOC 1724Z 228DEG 52KT 3581 8709 3550 8716
3515 8721
$$
STEIGERWALDT000
WWUS54 KOHX 111752
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CST WED FEB 11 2009
TNC055-117-119-111800-
/O.CON.KOHX.SV.W.0003.000000T0000Z-090211T1800Z/
MAURY TN-MARSHALL TN-GILES TN-
1151 AM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
GILES...MARSHALL AND MAURY COUNTIES...
AT 1148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF COLUMBIA TO 8
MILES SOUTHWEST OF LEWISBURG TO 11 MILES SOUTH OF PULASKI...MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEWISBURG AND CORNERSVILLE BY 1155 AM CST...
ELKTON...CHAPEL HILL AND ARDMORE BY NOON CST...
STORM SPOTTERS REPORTED A ROOF BLOWN OFF OF A HOUSE IN LAWRENCEBURG
...AND NUMEROUS TREES BLOW DOWN AROUND THE LAWRENCEBURG AREA IN
LAWRENCE COUNTY...AS THIS LINE OF STORMS MOVED THROUGH THE AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY
AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3501 8722 3517 8720 3530 8721 3531 8724
3532 8721 3544 8721 3552 8726 3585 8720
3578 8693 3576 8692 3571 8678 3572 8669
3569 8663 3546 8667 3534 8660 3527 8673
3526 8681 3500 8684
TIME...MOT...LOC 1748Z 270DEG 32KT 3571 8682 3539 8690
3503 8704
$$
STEIGERWALDT000
WWUS54 KOHX 111802
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CST WED FEB 11 2009
TNC055-117-119-111811-
/O.EXP.KOHX.SV.W.0003.000000T0000Z-090211T1800Z/
MAURY TN-MARSHALL TN-GILES TN-
1201 PM CST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR GILES...MARSHALL AND MAURY
COUNTIES HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3501 8722 3517 8720 3530 8721 3531 8724
3532 8721 3544 8721 3552 8726 3585 8720
3578 8693 3576 8692 3571 8678 3572 8669
3569 8663 3546 8667 3534 8660 3527 8673
3526 8681 3500 8684
TIME...MOT...LOC 1752Z 270DEG 32KT 3570 8677 3538 8686
3503 8704
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
In the hours before
Local storm report, Feb 11, 11:03 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1103 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM TSTM WND GST W CAMDEN 36.06N 88.10W
02/11/2009 M58 MPH BENTON TN PARK/FOREST SRVC
1053 AM TSTM WND GST 10 N CENTERVILLE 35.94N 87.45W
02/11/2009 E60 MPH HICKMAN TN TRAINED SPOTTER
TREE BLOWN DOWN.
&&
TJOHNSTOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:46 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Lawrence, Lewis, Montgomery | 29 min |
| Feb 11, 11:05 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 55 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:01 PM CST | Tornado Warning | OHX | Marshall | 14 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| Feb 11, 1:17 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren, White | 43 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.